The rank of hyperelliptic Jacobians in families of quadratic twists
Journal de Théorie des Nombres de Bordeaux, Tome 18 (2006) no. 3, pp. 653-676.

La variation du rang des courbes elliptiques sur dans des familles de “twists” quadratiques a été étudiée de façon détaillée par Gouvêa, Mazur, Stewart, Top, Rubin et Silverberg. On sait par exemple que chaque courbe elliptique sur admet une infinité de twists quadratiques de rang au moins 1. Presque toutes les courbes elliptiques admettent même une infinité de twists de rang 2 et on connaît des exemples pour lesquels on trouve une infinité de twists ayant rang 4. On dispose pareillement de quelques résultats de densité. Cet article étudie la variation du rang des jacobiennes hyperelliptiques dans des familles de twists quadratiques, d’une manière analogue.

The variation of the rank of elliptic curves over in families of quadratic twists has been extensively studied by Gouvêa, Mazur, Stewart, Top, Rubin and Silverberg. It is known, for example, that any elliptic curve over admits infinitely many quadratic twists of rank 1. Most elliptic curves have even infinitely many twists of rank 2 and examples of elliptic curves with infinitely many twists of rank 4 are known. There are also certain density results. This paper studies the variation of the rank of hyperelliptic Jacobian varieties in families of quadratic twists in an analogous way.

Reçu le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.564
@article{JTNB_2006__18_3_653_0,
     author = {Sebastian  Petersen},
     title = {The rank of hyperelliptic {Jacobians} in families of quadratic twists},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {653--676},
     publisher = {Universit\'e Bordeaux 1},
     volume = {18},
     number = {3},
     year = {2006},
     doi = {10.5802/jtnb.564},
     zbl = {1122.14021},
     mrnumber = {2330433},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.564/}
}
Sebastian  Petersen. The rank of hyperelliptic Jacobians in families of quadratic twists. Journal de Théorie des Nombres de Bordeaux, Tome 18 (2006) no. 3, pp. 653-676. doi : 10.5802/jtnb.564. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.564/

[1] L. Brünjes, Über die Zetafunktion von Formen von Fermatgleichungen. Ph.D. Thesis, Regensburg (2002).

[2] B. Conrad, Silverman’s specialization theorem revisited. Preprint (2004).

[3] F. Gouvêa, B. Mazur, The squarefree sieve and the rank of elliptic curves. J. Amer. Math. Soc. 4 (1991), no. 1, 1–23. | MR 1080648 | Zbl 0725.11027

[4] A. Grothendieck et al., Eléments de Géometrie Algébrique. Publ. Math. IHES, 4, 8, 17, 20, 24, 28, 32.

[5] H. Helfgott, On the square-free sieve. Acta. Arith. 115 (2004), 349–402. | MR 2099831 | Zbl 1057.11043

[6] T. Honda, Isogenies, rational points and section points of group varieties. Japan J. Math. 30 (1960), 84–101. | MR 155828 | Zbl 0109.39602

[7] C. Hooley, Application of sieve methods to the theory of numbers. Cambridge University Press 1976. | MR 404173 | Zbl 0327.10044

[8] E. Howe, F. Leprévost, B. Poonen, Large torsion subgroups of split Jacobians of curves of genus two or three. Forum Math. 12 (2000), 315–364. | MR 1748483 | Zbl 0983.11037

[9] S. Lang, Fundamentals of Diophantine Geometry. Springer (1983). | MR 715605 | Zbl 0528.14013

[10] J. Milne, Abelian Varieties. In: Arithmetic Geometry, edited by G. Cornell and J. Silverman, Springer 1986. | MR 861974 | Zbl 0604.14028

[11] J. Milne, Jacobian Varieties. In: Arithmetic Geometry, edited by G. Cornell and J. Silverman, Springer 1986. | MR 861976 | Zbl 0604.14018

[12] D. Mumford, Abelian Varieties. Oxford University Press (1970). | MR 282985 | Zbl 0223.14022

[13] S. Petersen, On a Question of Frey and Jarden about the Rank of Abelian Varieties. Journal of Number Theory 120 (2006), 287–302. | MR 2257548

[14] M. Rosen, Number Theory in Function Fields. Springer GTM 210 (2002). | MR 1876657 | Zbl 1043.11079

[15] K. Rubin, A. Silverberg, Rank Frequencies for Quadratic Twists of Elliptic Curves. Experimental Mathematics 10, no. 4 (2001), 559–569. | MR 1881757 | Zbl 1035.11025

[16] K. Rubin, A. Silverberg, Ranks of Elliptic Curves. Bulletin of the AMS 39 (2002), 455–474. | MR 1920278 | Zbl 1052.11039

[17] K. Rubin, A. Silverberg, Twists of elliptic curves of rank at least four. Preprint (2004).

[18] A. Silverberg, The distribution of ranks in families of quadratic twists of elliptic curves. Preprint (2004).

[19] J. Silverman, The Arithmetic of Elliptic Curves. Springer, GTM 106 (1986). | MR 817210 | Zbl 0585.14026

[20] J. Silverman, Heights and the specialization map for families of abelian varieties. J. Reine Angew. Mathematik 342 (1983), 197–211. | MR 703488 | Zbl 0505.14035

[21] C.L. Stewart, J. Top, On ranks of twists of elliptic curves and power-free values of binary forms. J. Amer. Math. Soc. 8 (1995), 943–973. | MR 1290234 | Zbl 0857.11026